I am feeling burning sensation and tingling on my tongue

Patient

Q: I am feeling burning sensation and tingling on my tongue .my daily routine of work has been affected.i need some advices . I was on medication for depression for the last 10 years.

Symptoms:  Mood swing,chest pain,left hand and leg pain when resting,tongue tingling
Doctor

A:   Hello. Welcome to Ask The Doctor. We are here to help you.

The most common cause of tingling on tongue is anxiety issues. However we have to be sure that there are no other causes behind it.
I would advice you to get your blood sugars, Vitamin B12 levels, thyroid profile done. Vitamin B12 deficiency is also a common cause behind this.

Other causes include dental issues causing multiple trauma over the tongue tip, Alcohol and substance abuse, oral ulcers.
So i would recommend you to get an dental check up done.

If all investigations come out to be normal I would say this is all due to anxiety and depression that you already suffer from.
I hope it helps you.

If you have any further query, please ask me.
Stay Healthy.

Comments / Follow Ups

Patient: All the investigations mentioned are in normal range
Doctor: Hi then simply get a dental evaluation done and even if that is also normal you would just need treatment for anxiety.
Take Care.
Patient: Hi Doctor the dental evaluation is normal.kindly do the needful
Doctor: In that case I would say that its because of anxiety.
Discuss with your doctor to start you on SSRI group of medicines like Paroxetine.
Good luck.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews